Drought, Aransas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The month of January was characterized by above normal temperatures and below normal to well below normal rainfall. The highest rainfall occurred over the Victoria Crossroads with minimal amounts over the southern Brush Country.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The month of January was characterized by above normal temperatures and below normal to well below normal rainfall. The highest rainfall occurred over the Victoria Crossroads with minimal amounts over the southern Brush Country. Rainfall amounts ranged from 1/2 to 1 and 1/2 inches over northern portions of the Coastal Bend to the Victoria Crossroads, to less than a 1/10 of an inch over the southern Brush Country.
The exceptional drought continued over the Coastal Bend, Victoria Crossroads, and western Brush Country through January The drought status continued in the extreme |category over portions of the Brush Country in the counties of Webb, La Salle, McMullen, and Duval. The rainfall deficits from normal for the month were generally 1 to 2 inches below normal with an area of 2 to 3 inches below normal along the coast from the northern Coastal Bend to the Mid-Coast.
Soil moisture improved slightly across the Victoria Crossroads and Mid-Coast regions during the month but still too low for planting. Range and pastures over the Brush Country were fair to poor with some ranchers resorting to prickly pear for additional supplemental feeding. Ranchers continued to cull herds.
The drought has also impacted the bays and estuaries as salinity levels continued to remain high. Due to the high salinity, many oyster beds along the Texas Gulf Coast have been closed impacting many businesses. Low to moderate concentrations of red tide continued to affect most areas along the coast. Some improvement was observed in the San Antonio and Espiritu Santo Bays by the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 11:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CST SAT DEC 31 2011
.DISCUSSION...UPDATED FOR 06Z AVIATION BELOW.
&&
.AVIATION...THE OVERNIGHT PERIOD WILL BE QUITE COMPLICATED DUE TO
THE PRESENCE OF A BROKEN DECK OF HIGH CLOUDS. THESE CLOUDS HAVE
LIMITED RADIATIONAL COOLING AND PREVENTED FOG FORMATION ACROSS
MOST OF THE AREA. THE FOG NEAR VCT HAS LIFTED INTO A STRATUS DECK
WITH IFR CIGS EXPECTED TO CONTINUE THERE BEFORE THE FRONT ARRIVES
AROUND 10Z. FOG IS TRYING TO FORM AT CRP AND ALI...BUT THIS
FORECAST KEEPS PREVAILING VFR CONDITIONS WITH INTERMITTENT IFR OR
LIFR CIGS POSSIBLE BEFORE THE FRONT ARRIVES AROUND 11Z. FURTHER
ADJUSTMENTS MAY BE NECESSARY IF THE HIGH CLOUDS EXIT THE REGION
BEFORE THE FRONT ARRIVES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 58 66 44 61 35 / 20 20 0 0 0
VICTORIA 52 64 40 59 31 / 20 10 0 0 0
LAREDO 56 65 41 64 39 / 10 20 0 0 0
ALICE 58 66 41 61 35 / 20 20 0 0 0
ROCKPORT 58 64 45 59 38 / 20 20 0 0 0
COTULLA 51 61 37 60 31 / 10 10 0 0 0
KINGSVILLE 58 66 43 61 32 / 20 20 0 0 0
NAVY CORPUS 59 65 48 61 43 / 20 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
GM...DENSE FOG ADVISORY UNTIL 8 AM CST SUNDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
MLG/77...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 AM CST SAT DEC 31 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 448 AM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DENSE FOG ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THIS MORNING ACROSS AREAS EAST OF HIGHWAY 281...INCLUDING THE BAYS AND NEARSHORE WATERS OF THE MIDDLE TEXAS COAST. WIDESPREAD DENSE FOG IS EXPECTED ONCE AGAIN TONIGHT EXTENDING FROM THE RIO GRANDE PLAINS TO THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD DENSE FOG EXPECTED DURING THE EARLY MORNING HOURS SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON OVER THE COASTAL WATERS. AN ELEVATED FIRE DANGER OR RED FLAG CONDITION IS EXPECTED SUNDAY. AN ELEVATED FIRE DANGER CONDITION MAY ALSO OCCUR MONDAY OVER PORTIONS OF SOUTH TEXAS. FREEZING TEMPERATURES ARE ANTICIPATED OVER AT LEAST THE NORTHERN PORTIONS OF SOUTH TEXAS EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/WC
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363088, 363090, 363091, 363092, 363093, 363094, 363095, 363097, 363098, 363099, 363100, 363101, 363102, 363103, 363104.